Log in
PMRGCAuk
7,686 members12,847 posts

On and off prednisone

I was off prednisone then had flare so back on 15 mg to get through trip next week. My vision has been so adversely affected by this drug that it is not safe to drive as I have double vision when driving. I can deal with discomfort at home but won't enjoy trip with it. Is it safe to go on and off prednisone? I look forward to reading this blog, so comforting to have such great backup!

5 Replies
oldestnewest

Hi,

You shouldn’t be dealing with “discomfort at home” if you’re on the correct level of Pred.

I can understand your reticence to take it if it gives you double vision, but if you need it, you need it. Full stop. And you shouldn’t really take it, and then stop it just like that - if that’s what you are doing - which is what your post implies. Even under doctors orders, and certainly not taking that decision yourself.

If you’ve been on a dose over about 8mg for three weeks or more then your adrenal glands stop working, and you could be causing yourself all sorts of other problems. Did you receive a Blue Steroid Card with your first prescription? That tells you in no uncertain term not to suddenly stop the Pred.

Read the following, and also speak to your doctor, as I don’t think you’ve got to grips with the illness as yet.

healthunlocked.com/pmrgcauk...

Good luck.

1 like
Reply

Are you absolutely sure the double vision is down to the pred?

On the list of the 83 side effects reported - there is no mention of 'double vision'.

Do you have any of the other symptoms listed for GCA?

If you have not been told these, when diagnosed with PMR go to this link and read.

pmr-gca-northeast.org.uk/us...

Reply

Please get your eyes thoroughly checked out. This sounds alarmingly unusual to me. Never stop Pred suddenly it could make you very ill. Your symptoms are not under control you need a double doctors appointment to talk it through and a referral to a specialist. Put your car keys away, someone else will have to drive until you are better. Now please!

Reply

I did not stop suddenly; I tapered off but went back on with doctor's permission to get through this event. I truly appreciate your concern. This site is a life saver.

Reply

Just to add my voice to the others - they have said it all.

No, it is NOT safe to "go on and off pred" - and anyway it will just make your PMR harder to live with. If you let it flare repeatedly it becomes increasingly difficult get under control - no-one knows why but it tends to be so.

Reply

You may also like...